Hail, Okmulgee
- When
- July 10, 2:46 PM CST
- Where
- Okmulgee County, 4 mi W of Schulter
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.520, -96.021
An isolated severe thunderstorm occurred over Okmulgee County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An isolated severe thunderstorm occurred over Okmulgee County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 10, 1:40 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 240 PM CDT THU JUL 10 2008 .DISCUSSION... LARGER AREA OF MODERATE RAIN HAS PUSHED EAST OF THE AREA...HOWEVER IN THE MORE UNSTABLE AIR TO THE SOUTH ADDITIONAL TSRA DEVELOPMENT HAS BEEN NOTED. MUCH LIKE YESTERDAY...EXPECT DIURNALLY DRIVEN ACTIVITY TO DECREASE THIS EVENING. MODELS STILL SQUEEZING OUT SOME LIGHT QPF OVERNIGHT...THEN PUSHES THE HIGHER RH TO THE EAST TOMORROW AS THE UPPER RIDGE ATTEMPTS TO STRENGTHEN SOME OVER THE SOUTHERN PLAINS. WILL GO AHEAD WITH SLIGHT CHANCE POPS TONIGHT...AND CARRY THAT ACROSS NW AR ZONES TOMORROW. FRI NIGHT AND SATURDAY SHOULD BE DRY...BUT RAIN AND THUNDER CHANCES RETURN SATURDAY NIGHT AND SUNDAY AS AN UPPER TROUGH SWINGS THROUGH NORTHEAST. THIS WILL PUT THE AREA BACK IN A W-NW UPPER FLOW PATTERN...WHICH WILL HELP PUSH A FRONT INTO THE AREA ON SUNDAY. BOUNDARY WILL LINGER IN THE ARE INTO MONDAY BEFORE WASHING OUT SO WILL KEEP LOW POPS THROUGH MONDAY. PER THE ECMWF UPPER RIDGING FROM MONDAY ON SHOULD KEEP RAIN CHANCES OUT OF THE PICTURE THE REMAINDER OF THE EXTENDED...SO WILL KEEP DRY. RECENT RAINFALL SHOULD ALSO KEEP TEMPS ON THE COOLER SIDE...SO OPTED TO STAY BELOW GUIDANCE..ESPECIALLY IN THE NEAR TERM. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 90 75 92 / 20 10 10 10 FSM 73 92 74 93 / 20 10 10 10 MLC 74 92 75 93 / 20 10 10 10 BVO 71 90 73 91 / 20 10 10 10 FYV 70 87 70 89 / 20 20 10 10 BYV 70 87 70 90 / 20 20 10 10 MKO 72 91 73 93 / 20 10 10 10 MIO 72 89 71 91 / 20 10 10 10 F10 73 91 74 93 / 20 10 10 10 HHW 73 93 74 94 / 20 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 145 PM CDT THU JUL 10 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 145 PM CDT THU JUL 10 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE MOVING EAST ACROSS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH MID TO LATE AFTERNOON. LOCALLY HEAVY RAIN AND GUSTY WINDS TO 30 MPH WILL BE LIKELY IN THE STRONGER STORMS. ACROSS PORTIONS OF EASTERN OKLAHOMA...SKIES WHERE CLEARING FROM THE WEST. THE ATMOSPHERE HAS BECOME INCREASINGLY UNSTABLE THIS AFTERNOON...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA. AS SURFACE HEATING CONTINUES...THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP ACROSS THIS AREA. STRONG GUSTY WINDS AND VERY HEAVY RAIN WILL BE LIKELY WITH ANY STORMS THAT DEVELOP. THE THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE BY MID EVENING WITH THE LOSS OF HEATING. ISOLATED THUNDERSTORMS HOWEVER WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS AS TROPICAL MOISTURE REMAINS OVER THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... TROPICAL MOISTURE WILL REMAIN ENTRENCHED WITHIN THE SOUTHERN PLAINS AS WE REMAIN GENERALLY ON THE NORTHWESTERN EDGE OF A LARGE HIGH PRESSURE AREA ALOFT THROUGH THE WEEKEND. THE UPPER PATTERN WILL SHIFT MORE TOWARD A NORTHWESTERLY FLOW REGIME BY THE BEGINNING OF NEXT WEEK. AT LEAST A CHANCE FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE UPCOMING WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...ALTHOUGH MCS ACTIVITY MAY BECOME POSSIBLE NEXT WEEK WITH THE NORTHWEST FLOW SETTING UP. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
326 PM CDT THU JUL 10 2008
OKZ065-066-071-102115-
MCINTOSH OK-OKFUSKEE OK-OKMULGEE OK-
326 PM CDT THU JUL 10 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 415 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHERN OKMULGEE
IN EAST CENTRAL OKLAHOMA
SOUTHEASTERN OKFUSKEE
IN SOUTHEAST OKLAHOMA
WESTERN MCINTOSH
AT 326 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF BRYANT...MOVING SOUTHEAST AT 18 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WILSON...PHAROAH...
HENRYETTA...BRYANT...DEWAR...HOFFMAN...GRAYSON...SCHULTER...
RAIFORD...STIDHAM AND PIERCE.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3550 9561 3521 9579 3539 9619 3555 9609
TIME...MOT...LOC 2026Z 295DEG 16KT 3543 9603The Tulsa radar (KINX), 84 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126400.